×

zbMATH — the first resource for mathematics

On resonant differential equations with unbounded non-linearities. (English) Zbl 1025.34032
The authors study asymptotically linear degenerate problems with sublinear unbounded nonlinearities. More precisely, let \(x\) be in some Banach space and consider the equation \(x=T(x)\) where \(T(x)=Ax+F(x)\), \(A\) is linear and \(F\) is sublinear, i.e., \(\|F(x)\|\|x\|^{-1}\to 0\) at infinity. If the main linear part \(x=Ax\) has no nontrivial solutions then various problems related to this equation are rather simple. The degenerate case where 1 is an eigenvalue of \(A\) is more complicated. Also, the unboundedness of \(F\) complicates essentially then analysis of many problems.
The authors prove several deep results on the uniform convergence to zero of projections of nonlinearity increments onto finite-dimensional spaces in the case of degenerate \(A\) and unbounded \(F\). These results are used to prove existence theorems, notably for forced periodic oscillations in differential equations, nontrivial cycles for higher-order autonomous ODEs and Hopf bifurcations at infinity.
Reviewer: W.Govaerts (Gent)

MSC:
34C10 Oscillation theory, zeros, disconjugacy and comparison theory for ordinary differential equations
34C25 Periodic solutions to ordinary differential equations
45M15 Periodic solutions of integral equations
47H11 Degree theory for nonlinear operators
47H30 Particular nonlinear operators (superposition, Hammerstein, Nemytskiĭ, Uryson, etc.)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Alonso, J. M. and R. Ortega: Unbounded solutions of semilinear equations at resonance. Nonlinearity 9 (1996), 1099 - 1111. · Zbl 0896.34026
[2] Bliman, P.-A., Krasnosel’skii, A. M. and D. I. Rachinskii: Sector estimates of nonlin- earities and self-oscillation existence in control systems. Automat. Remote Control 61 (2000), 889 - 903. · Zbl 1056.34507
[3] Bobylev, N. A., Burman, M. Yu. and S. K. Korovin: Approximation Procedures in Non- linear Oscillation Theory. Berlin - New York: W. de Gruyter 1994.
[4] Dancer, E. N.: On the use of asymptotics in nonlinear boundary value problems. Ann. Mat. Pure Appl. 4 (1982), 167 - 185. · Zbl 0519.34011
[5] Gaines, R. E. and J. Mawhin: Coincidence Degree and Nonlinear Differential Equations. Lect. Notes Math. 568 (1977). · Zbl 0339.47031
[6] Krasnosel’skii, A. M.: Asymptotic homogeneity of hysteresis operators. Z. Angew. Math. Mech. (ZAMM) 76 (1996), 313 - 316. · Zbl 0889.47034
[7] Krasnosel’skii, A. M.: On forced oscillations in systems with even functional characteris- tics. Automat. Remote Control 58 (1997), 27 - 36. · Zbl 0924.93014
[8] Krasnosel’skii, A. M.: On oscillations in resonant equations with complex nonlinearities. In: Proc. 7th IEEE Mediterranean Conf. on Control and Automation. Haifa (Israel) 1999, pp. 1231 - 1243.
[9] Krasnosel’skii, A. M. and M. A. Krasnosel’skii: Large-amplitude cycles in autonomous systems with hysteresis. Soviet Math. Dokl. 32 (1985), 14 - 17. · Zbl 0602.34024
[10] Krasnosel’skii, A. M. and M. A. Krasnosel’skii: Vector fields in the product of spaces and applications to differential equations. Diff. Equ. 33 (1997), 59 -66. · Zbl 0909.47048
[11] Krasnosel’skii, A. M. and J. Mawhin: Periodic solutions of equations with oscillating nonlinearities. Math. Comput. Modelling 32 (2000), 1445 - 1455. · Zbl 0974.34042
[12] Krasnosel’skii, A. M. and J. Mawhin: The index at infinity for some vector fields with oscillating nonlinearities. Discrete Contin. Dyn. Systems 6 (2000), 165 - 174. · Zbl 1023.47041
[13] Krasnosel’skii, A. M. and D. I. Rachinskii: Hopf bifurcations from infinity, generated by bounded nonlinear terms. Funct. Differ. Equ. 6 (1999), 357 - 374. · Zbl 1057.34033
[14] Krasnosel’skii, A. M. and D. I. Rachinskii: On Hamiltonian nature of Lurie systems. Automat. Remote Control 61 (2000), 1259 - 1262.
[15] Krasnosel’skii, A. M. and D. I. Rachinskii: Existence of cycle continua in Hamiltonian control systems. Automat. Remote Control 62 (2001), 227 - 235. · Zbl 1092.93543
[16] Krasnosel’ski\?ı, M. A. and P. P. Zabre\?ıiko: Geometrical Methods of Nonlinear Analysis. Berlin: Springer-Verlag 1984.
[17] Lazer, A. C. and D. E. Leach: Bounded perturbations of forced harmonic oscillators at resonance. Ann. Mat. Pure Appl. 82 (1969), 46 - 68. · Zbl 0194.12003
[18] Mawhin, J. and M. Willem: Critical Point Theory and Hamiltonian Systems (Appl. Math. Sci.: Vol. 74). New York et al.: Springer-Verlag 1989. · Zbl 0676.58017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.